Tyler Evans

Professor

Completed his PhD in 2000.

Specialty Area

Restricted Lie algebra representations and cohomology. Applications of group theory to discrete mathematics Algebraic (finite) cellular automata. 

Teaching

Twenty-three years of university classroom experience teaching a wide variety of courses including elementary and intermediate algebra, college algebra, precalculus, elementary statistics, calculus, advanced calculus, differential equations, linear algebra, logic, number theory, abstract algebra, real analysis, knot theory, topology and graph theory.

Education

PhD (Mathematics), University of California, Davis
MS (Mathematics), University of Oregon
BA (Mathematics) Sonoma State University

Research

Restricted Lie algebra cohomology, group valued finite cellular automata, algebraic combinatorics, undergraduate mathematical research.

Publications

12. “Cohomology of Restricted Filiform Lie Algebras $m^\lambda_2 (p)$" (with A. Fialowski). Submitted to Algebras and Representation Theory, January 2019.

11. “Restricted One-dimensional Central Extensions of the Restricted Filiform Lie Algebras $m^\lambda_0 (p)$" (with A. Fialowski). Linear Algebra and its Applications, Vol. 565, pp. 244 -257, 2019.

10. “Restricted One-dimensional Central Extensions of Simple Restricted Lie Algebras" (with A. Fialowski). Linear Algebra and its Applications, Vol. 513, pp. 96 - 102, 2017.

9. “Restricted Cohomology of Modular Witt Algebras" (with A. Fialowski and M. Penkava). Proceedings of the American Mathematical Society, Vol. 144, pp. 1877 - 1886, 2016.

8. “The Chinese Remainder Theorem" (with E. Burroughs). Mathematics Teaching in the Middle School, Vol. 14, No. 7, pp. 436-439, March 2009.

7. “Exploiting Symmetry in Pascal's Triangle Modulo a Prime," PascGalois Abstract Algebra Classroom Resources, MathDL - The MAA Mathematical Sciences Digital Library, July 2008, http://mathdl.maa.org/mathDL/47/?pa=content&sa=viewDocument&nodeId=2636.

6. “Discovering binomial identities with PASCALJE,"PRIMUS, Vol. 18, No. 4, pp. 361-369, July 2008, Taylor and Francis, UK. DOI: 10.1080/10511970701299492.

5. “A complex for the cohomology of restricted Lie algebras" (with D. Fuchs), Journal of Fixed Point Theory and Applications, Vol. 3, No. 1, pp. 159-179, May 2008, Birkhauser Verlag, Basel/Switzerland. DOI 10.1007/s11784-008-0060-y.

4. “Graph adjacency matrix automata" (with J. Abbott, P. Chinn and A. Stewart), Congressus Numerantium, Vol. 188, pp. 143-149, 2007.

3. “On some generalizations of Fermat's, Lucas's and Wilson's theorems," Ars Combinatoria, Vol. 79, pp. 189-194, April 2006.

2. “Deriving divisibility theorems with Burnside's theorem" (with B. Holt), Integers: Elec. J. Comb. No. Thy., Vol. 5(1), #A26, 2005.

1. “On the restricted Lie algebra structure of the Witt Lie algebra in finite characteristic" (with D. Fuchs), Funct. Anal. Appl., Vol. 36, No. 2, pp. 140-144, April-June, 2002.